Alert archive / Kansas / Frost Advisories in 2009
Frost Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Oct 2, 2009, 3:13 PM CDT for 6 counties in Kansas. It took effect at Oct 3, 2009, 5:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2009, 3:13 PM CDT (20:13 UTC)
- In effect from
- Oct 3, 2009, 5:00 AM CDT
- Expired
- Oct 3, 2009, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 130 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -152 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 022013 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 313 PM CDT FRI OCT 2 2009 KSZ032-033-047-048-050-030415- /O.NEW.KICT.FR.Y.0002.091003T1000Z-091003T1400Z/ /O.CON.KICT.WI.Y.0028.000000T0000Z-091003T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 313 PM CDT FRI OCT 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA UNTIL JUST BEFORE SUNSET. LATER TONIGHT THE WINDS WILL BECOME LIGHT WITH CLEAR SKIES AND DRY AIR ALLOWING TEMPERATURES TO CHILL INTO THE MID 30S. THIS WILL RESULT IN AREAS OF FROST AROUND DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ067-030415- /O.NEW.KICT.FR.Y.0002.091003T1000Z-091003T1400Z/ RENO- INCLUDING THE CITY OF...HUTCHINSON 313 PM CDT FRI OCT 2 2009 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY. WINDS WILL BECOME LIGHT ACROSS THE AREA TONIGHT WITH CLEAR SKIES AND DRY AIR ALLOWING TEMPERATURES TO CHILL INTO THE MID 30S. THIS WILL RESULT IN AREAS OF FROST AROUND DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ049-051>053-070-030000- /O.CON.KICT.WI.Y.0028.000000T0000Z-091003T0000Z/ SALINE-MCPHERSON-MARION-CHASE-GREENWOOD- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...EUREKA 313 PM CDT FRI OCT 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA UNTIL JUST BEFORE SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KED
4 follow-up statements
000 WWUS73 KICT 022340 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 640 PM CDT FRI OCT 2 2009 KSZ032-033-047-048-050-030745- /O.CAN.KICT.WI.Y.0028.000000T0000Z-091003T0000Z/ /O.CON.KICT.FR.Y.0002.091003T1000Z-091003T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 640 PM CDT FRI OCT 2 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. HOWEVER...A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY. LATER TONIGHT THE WINDS WILL BECOME LIGHT WITH CLEAR SKIES AND DRY AIR ALLOWING TEMPERATURES TO CHILL INTO THE MID 30S. THIS WILL RESULT IN AREAS OF FROST AROUND DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ049-051>053-070-030045- /O.CAN.KICT.WI.Y.0028.000000T0000Z-091003T0000Z/ SALINE-MCPHERSON-MARION-CHASE-GREENWOOD- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...EUREKA 640 PM CDT FRI OCT 2 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WEST TO NORTHWEST WINDS HAVE GREATLY SUBSIDED EARLY THIS EVENING. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ KSZ067-030745- /O.CON.KICT.FR.Y.0002.091003T1000Z-091003T1400Z/ RENO- INCLUDING THE CITY OF...HUTCHINSON 640 PM CDT FRI OCT 2 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY. WINDS WILL BECOME LIGHT ACROSS THE AREA TONIGHT WITH CLEAR SKIES AND DRY AIR ALLOWING TEMPERATURES TO CHILL INTO THE MID 30S. THIS WILL RESULT IN AREAS OF FROST AROUND DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ES
000 WWUS73 KICT 030232 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 932 PM CDT FRI OCT 2 2009 KSZ032-033-047-048-050-067-031045- /O.CON.KICT.FR.Y.0002.091003T1000Z-091003T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 932 PM CDT FRI OCT 2 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT SATURDAY. LATER TONIGHT THE WINDS WILL BECOME LIGHT WITH CLEAR SKIES AND DRY AIR ALLOWING TEMPERATURES TO CHILL INTO THE MID 30S. THIS WILL RESULT IN AREAS OF FROST FORMING AROUND DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. ALL MEASURES SHOULD BE TAKEN TO PROTECT ALL OUTDOOR PLANTS AND VEGETATION. && $$ ES
000 WWUS73 KICT 031010 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 510 AM CDT SAT OCT 3 2009 KSZ032-033-047-048-050-067-031400- /O.CON.KICT.FR.Y.0002.000000T0000Z-091003T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 510 AM CDT SAT OCT 3 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. LIGHT WINDS...CLEAR SKIES AND DRY AIR WILL ALLOW TEMPERATURES TO CHILL INTO THE MID 30S. THIS WILL RESULT IN AREAS OF FROST AROUND DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. ALL MEASURES SHOULD BE TAKEN TO PROTECT ALL OUTDOOR PLANTS AND VEGETATION. && $$ HOWERTON
000 WWUS73 KICT 031354 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 854 AM CDT SAT OCT 3 2009 KSZ032-033-047-048-050-067-031500- /O.EXP.KICT.FR.Y.0002.000000T0000Z-091003T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 854 AM CDT SAT OCT 3 2009 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. TEMPERATURES HAVE STARTED TO CLIMB THIS MORNING AND THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM CDT. $$ LAWSON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 2, 2:54 PM CDT, 19 minutes earlier.
Area forecast discussion, Oct 2, 2:54 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 254 PM CDT FRI OCT 2 2009 .DISCUSSION... FORECAST CHALLENGES...FROST POTENTIAL TONIGHT AND PRECIP CHANCES LATE IN THE WEEKEND INTO PARTS OF NEXT WEEK. WILL LET CURRENT WIND ADVISORY GO AT 00Z EXPIRATION WITH THE CESSATION OF DIURNAL MIXING EARLY THIS EVENING. THESE WINDS SHOULD CONTINUE TO LESSEN AND BECOME RATHER LIGHT LATER IN THE NIGHT WITH CLEAR SKIES LEADING TO STRONG RADIATIONAL COOLING ACROSS MUCH OF THE AREA. SOME FROST IS LIKELY ACROSS PARTS OF CENTRAL KANSAS EARLY SATURDAY MORNING WHERE MINS ARE EXPECTED IN THE MID 30S...WITH PATCHY FROST POSSIBLE ACROSS THE REST OF THE AREA. FORECAST COLLABORATION AND CONFIDENCE SUPPORT A FROST ADVISORY FOR PARTS OF CENTRAL KANSAS. OTHERWISE...UPPER LOW ACROSS THE MIDWEST WILL ROTATE NORTHEASTWARD ACROSS THE GREAT LAKES THROUGH SATURDAY...AS ANOTHER UPPER LOW DROP SOUTH ACROSS THE PACIFIC NORTHWEST. SOME MID LEVEL WARM ADVECTION WITHIN THE SHORTWAVE RIDGE DEVELOPS ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY...WITH SUFFICIENT LOW/MID LEVEL MOISTURE FLUX FOR CHANCES FOR SHOWERS AND MARKED INCREASE IN CLOUDINESS. THEREFORE HAVE TWEAKED MAXS DOWN ON SUNDAY ACROSS THE AREA. GOOD MOISTURE TRANSPORT WILL CONTINUE AT LOW LEVELS THROUGH MONDAY...WITHIN BROAD SOUTHWEST FLOW ALOFT AHEAD OF THE UPSTREAM LONGWAVE TROF ACROSS THE WEST. A PIECE OF THIS ENERGY WILL EJECT NORTHEAST WITH A SHORTWAVE MOVING ACROSS THE NORTHERN PLAINS MONDAY NIGHT INTO TUESDAY. WILL CONTINUE TO KEEP MODEST CHANCES FOR SHOWERS AND STORMS AHEAD OF THE ASSOCIATED SURFACE FRONT THRU EARLY TUESDAY. FOR THE OUTER PERIODS...THE 12Z RUN OF THE GFS AND ECMWF ARE A BIT CLOSER ON A SOLUTION FOR THE MID-PORTION OF THE UPCOMING WEEK. DRIER AND COOLER AIR LOOKS TO OOZE SOUTH ACROSS THE AREA WITH A CLOSED UPPER LOW REMAINING OUT ACROSS THE FAR SOUTHWEST INTO SOUTHERN CALIFORNIA. ALTHOUGH A BIT SLOWER NOW...THE ECMWF EVENTUALLY KICKS THIS LOW NORTHEAST BY FRIDAY AS A VIGOROUS TROF WITHIN THE LARGE SCALE CANADIAN LONGWAVE DROPS SOUTH INTO THE NORTHERN ROCKIES BY FRIDAY NIGHT. HOWEVER THE GFS HOLDS THE SOUTHERN STREAM LOW BACK ACROSS THE SOUTHERN ROCKIES. FOR NOW CONSENSUS WAS TO MAKE LITTLE CHANGE TO THESE PERIODS...IN THE HOPE THAT ADDITIONAL MODEL RUNS WILL SHOW BETTER CONTINUITY FOR THE END OF THE WEEK. DARMOFAL && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERN WILL BE STRONG NW WINDS THIS AFTERNOON. POWERFUL UPPER LOW CONTINUES TO CHURN OVER NORTHERN IA WITH WITH THE SURFACE LOW OCCLUDED IN THE SAME GENERAL AREA. MUCH LIKE YESTERDAY THIS SETUP HAS RESULTED IN SUNNY SKIES AND MIXING UP TO AROUND 750MB OVER CENTRAL KS WHICH HAS ALLOWED STRONG NW WINDS TO PREVAIL. FOR KRSL AND KSLN SUSTAINED WINDS AT 35 MPH WILL BE COMMON WITH GUSTS TO 45 MPH. THESE STRONG WINDS WILL QUICKLY FALL OFF AS SUNSET APPROACHES. CONFIDENCE IS HIGH THAT CLEAR SKIES WILL REMAIN IN PLACE THROUGH THIS TAF PACKAGE WITH MUCH LIGHTER WINDS ON TAP FOR SAT. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 39 67 49 64 / 0 0 20 30 HUTCHINSON 37 66 48 64 / 0 0 20 30 NEWTON 39 65 48 64 / 0 0 20 30 ELDORADO 38 66 48 64 / 0 0 20 30 WINFIELD-KWLD 40 69 50 65 / 0 0 20 30 RUSSELL 35 66 43 64 / 0 0 10 20 GREAT BEND 35 65 44 63 / 0 0 10 20 SALINA 39 66 45 66 / 0 0 10 20 MCPHERSON 38 65 46 65 / 0 0 10 20 COFFEYVILLE 39 70 48 65 / 0 0 20 30 CHANUTE 39 67 47 65 / 0 0 20 30 IOLA 39 66 47 65 / 0 0 20 30 PARSONS-KPPF 39 69 47 64 / 0 0 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 5 AM TO 9 AM CDT SATURDAY FOR KSZ032-033-047- 048-050-067. WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047>053- 070. &&
Hazardous weather outlook, Oct 2, 5:33 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 533 AM CDT FRI OCT 2 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-031045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 533 AM CDT FRI OCT 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY NORTHWEST WINDS ARE AGAIN EXPECTED ACROSS CENTRAL KANSAS AND THE FLINT HILLS. PLEASE SEE THE LATEST WIND ADVISORY FOR ADDITIONAL DETAILS. THE FIRE DANGER WILL BE HIGH THIS AFTERNOON ACROSS CENTRAL KANSAS AND THE FLINT HILLS. PATCHY FROST IS POSSIBLE VERY LATE TONIGHT ACROSS RUSSELL AND LINCOLN COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FROST IS POSSIBLE EARLY SATURDAY MORNING ACROSS RUSSELL AND LINCOLN COUNTIES. THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...BUT THE BETTER CHANCES WILL BE MONDAY NIGHT AS ANOTHER COLD FRONT MOVES ACROSS THE AREA. SOME OF THE STORMS MAY BE STRONG MONDAY AFTERNOON AND MONDAY NIGHT...ESPECIALLY ACROSS SOUTHEAST KANSAS. STRONG WINDS AND AND SMALL HAIL WILL BE THE PRIMARY THREATS. THUNDERSTORMS MAY LINGER INTO TUESDAY...HOWEVER THESE ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
Nearby
Frost Advisories in Kansas, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.